Communications in Analysis and Geometry

Volume 27 (2019)

Number 2

The width of ellipsoids

Pages: 251 – 285



Nicolau Sarquis Aiex (Department of Mathematics, University of British Columbia, Vancouver, B.C., Canada)


We compute the $k$-width of a round $2$-sphere for $k = 1, \dotsc , 8$ and we use this result to show that unstable embedded closed geodesics can arise with multiplicity as a min-max critical varifold.

The author was supported by a CNPq-Brasil Scholarship.

Received 2 August 2016

Accepted 23 March 2017

Published 23 August 2019